| Model Number |
52-3420 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Tissue Damage (2104); No Code Available (3191)
| Date of Event |
07/01/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Clinical adverse event received for bursitis.Event is serious and is considered moderate.Event is definitely not related to device and is possibly related to procedure.Date of implantation: (b)(6) 2019, date of event (onset): (b)(6) 2020, (right hip).Treatment: none (awaiting surgical bursectomy).
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5 and h6 (patient codes).H6 patient code: no code available (3191) used to capture the surgical intervention.Patient harm absence of treatment was removed.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
On (b)(6) 2019, patient received a primary right total hip arthroplasty to address osteoarthritis end-stage right hip.There were no reported complications.On (b)(6) 2020, patient was seen in clinic for chronic right lateral hip pain, diagnosed to be right hip trochanteric bursitis with debilitating right hip lateral pain.Patient had already received cortisone injections for treatment, but these were unsuccessful.A surgical intervention was scheduled to address further.On (b)(6) 2020, patient was surgically operated on to address a mild trochanteric bursitis with a nonspecific fluid collection, as well as a rent in the posterior capsule--a new fascial flap was performed to repair capsule.There were no reported complications.No products were revised.
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary:no device associated with this report was received for examination.The provided x-ray images could not confirm the reported allegations.The root cause could not be determined.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.